Alert archive / Nevada / High Wind Watches in 2011

High Wind Watch 2, NWS Elko, NV

March 6, 2011

NWS Elko, NV issued this high wind watch at Mar 6, 2011, 2:56 AM PST. It took effect at Mar 7, 2011, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 2:56 AM PST (10:56 UTC)
In effect from
Mar 7, 2011, 10:00 AM PST
Expired
Mar 7, 2011, 2:49 AM PST
In force
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS75 KLKN 061056
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
256 AM PST SUN MAR 6 2011

...STRONG WINDS POSSIBLE MONDAY AFTERNOON AND EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION ON MONDAY.
BEHIND THIS STORM...VERY STRONG WINDS ARE EXPECTED TO DEVELOP
ACROSS PORTIONS OF CENTRAL NEVADA ON MONDAY AFTERNOON AND EVENING.
WIND GUSTS MAY REACH 60 MPH.

NVZ013-062300-
/O.NEW.KLKN.HW.A.0002.110307T1800Z-110308T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
256 AM PST SUN MAR 6 2011

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 


* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: LATE MORNING THROUGH EARLY EVENING MONDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: WINDS MAY PRODUCE DAMAGE TO STRUCTURES AND TREES. SOME
  HIGH PROFILE VEHICLES MAY BE BLOWN OVER. U.S. HIGHWAY 6 AND
  NEVADA STATE HIGHWAY 376 WILL BE ESPECIALLY IMPACTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RCM
2 follow-up statements
396 
WWUS75 KLKN 062230
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 PM PST SUN MAR 6 2011

...STRONG WINDS MONDAY AFTERNOON AND EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION ON MONDAY.
BEHIND THIS STORM...VERY STRONG WINDS ARE EXPECTED TO DEVELOP
ACROSS PORTIONS OF CENTRAL NEVADA ON MONDAY AFTERNOON AND
EVENING. WIND GUSTS MAY REACH 60 MPH.

NVZ013-071200-
/O.CON.KLKN.HW.A.0002.110307T1800Z-110308T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
230 PM PST SUN MAR 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH.

* TIMING: LATE MORNING THROUGH EARLY EVENING MONDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: WINDS MAY PRODUCE DAMAGE TO STRUCTURES AND TREES. 
  SOME HIGH PROFILE VEHICLES MAY BE BLOWN OVER. U.S. HIGHWAY 6 
  AND NEVADA STATE HIGHWAY 376 WILL BE ESPECIALLY IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TURNER
117 
WWUS75 KLKN 071049
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
249 AM PST MON MAR 7 2011

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY. BEHIND
THIS STORM...VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF CENTRAL AND NORTHEASTERN NEVADA THIS AFTERNOON AND
EVENING. WIND GUSTS WILL REACH 60 MPH IN CENTRAL NEVADA...AND MAY
REACH 55 MPH IN NORTHEASTERN NEVADA.

NVZ013-072300-
/O.UPG.KLKN.HW.A.0002.110307T1800Z-110308T0300Z/
/O.NEW.KLKN.HW.W.0003.110307T1800Z-110308T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
249 AM PST MON MAR 7 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH.

* TIMING: LATE MORNING THROUGH EARLY EVENING TODAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: WINDS MAY PRODUCE DAMAGE TO STRUCTURES AND TREES. SOME
  HIGH PROFILE VEHICLES MAY BE BLOWN OVER. U.S. HIGHWAY 6 AND
  NEVADA STATE HIGHWAY 376 WILL BE ESPECIALLY IMPACTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ033-072300-
/O.NEW.KLKN.WI.Y.0010.110307T1800Z-110308T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER
249 AM PST MON MAR 7 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
BELOW 5000 FEET...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 


* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS TO 55 MPH.

* TIMING: LATE THIS MORNING THROUGH EARLY THIS EVENING.

* LOCATIONS INCLUDE: WEST WENDOVER

* IMPACTS: DRIVING WILL BE DIFFICULT ALONG INTERSTATE 80 AND
  ALTERNATE U.S. HIGHWAY 93...PARTICULARLY FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 5, 3:38 PM PST, 11 hours 18 minutes earlier.

Area forecast discussion, Mar 5, 3:38 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
338 PM PST SAT MAR 5 2011

.SYNOPSIS...A COMPLEX STORM SYSTEM WILL AFFECT THE GREAT BASIN
SUNDAY AND MONDAY. A MIX OF RAIN AND SNOW IS EXPECTED IN MOST VALLEYS
SUNDAY BUT THE FOOTHILLS AND MOUNTAINS MAY RECEIVE SEVERAL INCHES
OF NEW SNOW. A MORE POTENT LOW PRESSURE SYSTEM WILL MOVE THROUGH
MONDAY...POSSIBLY DELIVERING SIGNIFICANT SNOW TO THE VALLEYS.
WARMER AND DRIER CONDITIONS CAN BE EXPECTED BY WEDNESDAY.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY. A FEW SHOWERS ARE SHOWING UP
ON RADAR OVER NORTHERN NEVADA AT THIS TIME...HOWEVER NOT MUCH MORE
THAN VIRGA OVER THE VALLEYS. REACHED HIGH TEMPERATURES...THE LOW
50S...IN THE NORTH EARLY IN THE DAY...11 AM OR NOON...BEFORE
CLOUDS BEGAN THICKENING AND STABILIZING TEMPS. MODELS APPEAR TO BE
CONSISTENT WITH THE DUAL SHORTWAVE PATTERN EXPECTED TO AFFECT THE
GREAT BASIN EARLY TOMORROW MORNING THROUGH MONDAY.

THE ALEUTIAN LOW IS SPINNING OFF SOME SOLID ENERGY AT PRESENT AND A
COUPLE MOISTURE-LADEN SHORTWAVES WILL AFFECT THE LKN FORECAST AREA
AFTER MIDNIGHT TONIGHT THROUGH MONDAY. IR SATELLITE IMAGERY SHOWS
AN INCREASINGLY DIRTY FLOW AS LOW-AMPLITUDE HIGH PRESSURE CENTERED
OFF THE PACIFIC COAST...EXPANDING OVER THE WESTERN STATES...BEGINS
TO BUCKLE FROM THE FIRST SHORTWAVE INTRUSION. SNOW HAS DEVELOPED
OVER OREGON THIS AFTERNOON. HAVE ISSUED A WINTER WEATHER ADVISORY
FOR NORTHERN ELKO COUNTY DUE TO THE HIGHER TERRAIN AND THE RUBY
MOUNTAIN ZONE EFFECTIVE AT 4 AM PST SUNDAY. INFLUX OF QPF IS
SIGNIFICANT WITH THE FIRST AND SECOND SW HOWEVER...WITH A
POSSIBLE 12 HOUR BREAK BETWEEN...DECIDED TO TREAT AS TWO SEPARATE
POTENTIAL EVENTS WITH A HEAVY SNOW WARNING POSSIBLE FOR THE SAME
TWO ZONES MONDAY. ADVISORY LEVEL SNOW IS POSSIBLE ALL OTHER AREAS
WITH THE SECOND...COLDER SW ON MONDAY.

WITH RAPIDLY CLEARING SKIES MONDAY NIGHT...TUESDAY MORNING LOWS
WILL BE IN THE TEENS AND WITH A LINGERING NORTHERLY FLOW ALOFT
TUESDAY...AFTERNOON HIGHS WILL BE HARD-PRESSED TO REBOUND QUICKLY
SO IT WILL LIKELY BE ON THE COOL SIDE.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MUCH QUIETER
WEATHER RETURNS FOR THE LONG TERM. WHATEVER SNOW WE GET ON
MONDAY...IT WILL NOT TAKE LONG TO MELT IT AWAY NEXT WEEK. STRONG
HIGH PRESSURE RIDGE BUILDS IN AGGRESSIVELY TUESDAY NIGHT/WEDNESDAY
WITH 500 MB HEIGHTS OF 570-576 DM. INCREASING MARCH INSOLATION AND
INCREASING THICKNESSES WILL MAKE SHORT WORK OF ANY SNOWPACK IN THE
VALLEYS...SO OPTED TO FOLLOW THE WARMEST GUIDANCE FOR MAX TEMPS
WEDNESDAY...UPPER 40S/LOWER 50S. DESPITE AN INCREASE IN
CLOUDS...INCREASED SW FLOW ALOFT WILL ALLOW FOR BETTER MIXING AND
FURTHER WARMING WITH MOST LOCALES WELL INTO 50S THURSDAY AFTERNOON.
12Z GFS/ECMWF AGREE THAT NEXT PROGRESSIVE SHORTWAVE WILL ONLY GIVE A
GLANCING BLOW TO NORTHERN NEVADA. KEPT SOME POPS FOR THE NORTHERN
CWA THURSDAY NIGHT...BUT OTHERWISE REDUCED POPS AS IT LOOKS VERY
INSIGNIFICANT AT THIS TIME. A SMIDGE COOLER /BACK TO NORMAL/ BEHIND
THIS SHORTWAVE FRIDAY. A SOMEWHAT STRONGER WAVE WILL TRY TO GENERATE
SOME PRECIP NEXT SATURDAY. BT
&&

.AVIATION...CLOUD CEILINGS GRADUALLY LOWER THROUGH 12Z SUN ALTHOUGH
VFR TO PERSIST AT ALL TERMINALS THROUGH THE NIGHT. MVFR/IFR LIKELY
AT ALL SITES 12Z SUN-00Z MON WITH WIDESPREAD -RASN. DOMINANT PRECIP
TYPE EXPECTED TO BE RA...ALTHOUGH SN WILL MIX IN AT TIMES AT KEKO.
VISIBILITY TO VARY CONSIDERABLY AT KEKO WITH TEMPS BORDERLINE
BETWEEN RA/SN ON SUN. A STRONGER SYSTEM WILL BRING HEAVIER SNOW AND
IMPACT AVIATION OPERATIONS ON MONDAY. BT
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM PST SUNDAY FOR
NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE.
&&

92/99/99
Hazardous weather outlook, Mar 5, 3:10 PM PST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
310 PM PST SAT MAR 5 2011

NVZ013-030-032-033-035>037-070000-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
310 PM PST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. SNOW LEVELS WILL
BE LOWERING TONIGHT AS PRECIPITATION MOVES INTO NORTHERN NEVADA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN AND SNOW SHOWERS WILL MOVE THROUGH NORTHERN AND CENTRAL
NEVADA AS TWO DISTINCT LOW PRESSURE SYSTEMS AFFECT THE REGION SUNDAY
AND MONDAY. A COUPLE INCHES OF SNOW ARE POSSIBLE ACROSS THE
FOOTHILLS AS THE FIRST LOW PRESSURE SYSTEM MOVES THROUGH THE AREA
SUNDAY. SNOW LEVELS WILL BE A LITTLE HIGH WITH THIS FIRST SYSTEM SO SNOW
ACCUMULATION IN THE VALLEYS WILL BE LIMITED. THE NEXT SYSTEM ON
MONDAY MAY PRODUCE SEVERAL INCHES OF SNOW FOR THE VALLEYS AS COLDER
AIR INFILTRATES THE GREAT BASIN.

AS THE PACIFIC STORM SYSTEM EXITS EARLY TUESDAY...TEMPERATURES
WILL BE A LITTLE ON THE COOL SIDE. HOWEVER BY WEDNESDAY HIGH
PRESSURE WILL BRING A RETURN TO RELATIVELY DRY CONDITIONS AND WARMER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-034-070000-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
310 PM PST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

A PACIFIC STORM SYSTEM IS APPROACHING AND SNOW SHOWERS WILL BE
DEVELOPING OVER THE HIGHER TERRAIN OVERNIGHT. A WINTER WEATHER
ADVISORY FOR SNOW WILL BEGIN AT 4 AM PST SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN AND SNOW SHOWERS WILL MOVE THROUGH NORTHERN AND CENTRAL
NEVADA AS TWO DISTINCT LOW PRESSURE SYSTEMS AFFECT THE REGION SUNDAY
AND MONDAY. THROUGH SUNDAY EVENING...A TOTAL OF 4 TO 7 INCHES OF SNOW
COULD ACCUMULATE IN THE HIGH VALLEYS OF NORTHERN ELKO COUNTY AND
5 TO 10 INCHES OF SNOW ARE POSSIBLE IN THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. THE NEXT SYSTEM ON MONDAY MAY PRODUCE HEAVY
AMOUNTS OF SNOW FOR THESE SAME LOCATIONS. THUS ADDITIONAL WEATHER
EVENT PRODUCTS MAY BE NEEDED.

AS THE PACIFIC STORM SYSTEM EXITS EARLY TUESDAY...TEMPERATURES
WILL BE A LITTLE ON THE COOL SIDE. HOWEVER BY WEDNESDAY HIGH
PRESSURE WILL BRING A RETURN TO RELATIVELY DRY CONDITIONS AND WARMER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

LW

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:42 AM PSTWinter Storm WarningLKNElko, White Pine39 hr

Nearby

High Wind Watches in Nevada, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.